MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUEGUIDE COAXIAL; DISPOSABLE BIOPSY

BARD PERIPHERAL VASCULAR, INC. TRUEGUIDE COAXIAL; DISPOSABLE BIOPSY
Model Number C2016B
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation, however photo was provided for review.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during an ct guided biopsy procedure, the coaxial needle allegedly broken inside the patient.It was further reported that a fragrant of coaxial needle about 2.5 mm left on inside the patient on anterior mediastinal fat, perpendicular to the aortic arch and close to the posterior cortex of the sternum.Reportedly additional intervention is required to remove the fragment.Patient status was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided and reviewed.Provided photo shows the broken needle part in a container.Therefore, based on the photo review, the reported broken needle can be confirmed.A definitive root cause for the alleged coaxial needle broken could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 08/2022 section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TRUEGUIDE COAXIAL
Common Device Name
DISPOSABLE BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11573403
Report Number2020394-2021-00689
Device Sequence Number19588284
Product Code FCG
UDI-Device Identifier00801741085116
UDI-Public(01)00801741085116
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2016B
Device Catalogue NumberC2016B
Device Lot NumberREDW0662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight50